Posted by: Jay | 2010-02-27

Anti Depressants Hair Loss

Hi there.

I started Cipralex 3 weeks ago. I took it for 5 days the I noticed a Lot of hair shedding much more than normal. I stopped taking it and went back to my psychiatrist ad she swapped it for Zoloft. Iv taken it for one day and my hair is falling out again, Is this at all possible? The hair that falls out my head is brown but then towards the root and the bottom of the hair it starts to turn white. I am 24 years old,. No one balds in my family and I have very thick hair. For example if I have a 10cm Hair. from the root the first 2-3cm is white and then the colour starts. I was thinking maybe a lack of iron? But the coincidence with the anti depressants are to great. I came back from the Doc today and he said Zoloft cant cause Hair loss. I have noticed on Google over 1.3 million hits on hair loss with antidepressants. I have Anxiety Disorder, I think the anxiety of loosing my hair far outweighs the benefits of the medication? I would like to know if hairloss is a side effect of SSRIs? And if it is can I have anything else to help the anxiety? besides SSRis? Any guidance would be great.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Unfortunately, hairloss is possible and maybe you should ask the psychiatrist to try the NSSRI's, i.e. Effexor. Psycho therapy is usefull to control anxiety.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.